Skip to main content Accessibility help
×
×
Home

COMPARATIVE DYNAMICS IN STOCHASTIC MODELS WITH RESPECT TO THE LL DUALITY: A DIFFERENTIAL APPROACH

  • Kenji Sato (a1) and Makoto Yano (a1)

Abstract

Many economic analyses are based on the property that the value of a commodity vector responds continuously to a change in economic environment. As is well known, however, many infinite-dimensional models, such as an infinite–time horizon stochastic growth model, lack this property. In the present paper, we investigate a stochastic growth model in which dual vectors lie in an L space. This result ensures that the value of a stock vector is jointly continuous with respect to the stock vector and its support price vector. The result is based on the differentiation method in Banach spaces that Yano [Journal of Mathematical Economics 18 (1989), 169–185] develops for stochastic growth models.

Copyright

Corresponding author

Address correspondence to: Makoto Yano, Institute of Economic Research, Kyoto University, Yoshida-honmachi, Sakyo-ku, Kyoto 606-8501, Japan; e-mail: yano@kier.kyoto-u.ac.jp.

References

Hide All
Arkin, Vadim I. and Evstigneev, Igor V. (1987) Stochastic Models of Control and Economic Dynamics. London: Academic Press.
Benveniste, Lawrence M. and Scheinkman, Jose A. (1982) Duality theory for dynamic optimization models of economics: The continuous time case. Journal of Economic Theory 27, 119.
Bewley, Truman F. (1972) Existence of equilibria in economies with infinitely many commodities. Journal of Economic Theory 4, 514540.
Bewley, Truman F. (1981) Stationary equilibrium. Journal of Economic Theory 24, 265295.
Brock, William A. and Mirman, Leonard J. (1972) Optimal economic growth and uncertainty: The discounted case. Journal of Economic Theory 4, 479513.
Evstigneev, Igor V. and Flåm, Sjur D. (2002) Convex stochastic duality and the “biting lemma.” Journal of Convex Analysis 9, 237244.
Hopenhayn, Hugo A. and Prescott, Edward C. (1992) Stochastic monotonicity and stationary distributions for dynamic economies. Econometrica 60, 13871406.
Marimon, Ramon (1989) Stochastic turnpike property and stationary equilibrium. Journal of Economic Theory 47, 282306.
Mas-Colell, Andreu and Zame, William R. (1991) Equilibrium theory in infinite dimensional spaces. In Hildenbrand, Werner and Sonnenschein, Hugo (eds.), Handbook of Mathematical Economics, Vol. IV, pp. 18351898. Amsterdam: North-Holland.
McKenzie, Lionel W. (1976) Turnpike theory. Econometrica 44, 841865.
McKenzie, Lionel W. (1983) Turnpike theory, discounted utility, and the von Neumann facet. Journal of Economic Theory 30, 330352.
McKenzie, Lionel W. (2002) Classical General Equilibrium Theory. Cambridge, MA: MIT Press.
Mirman, Leonard J. and Zilcha, Itzhak (1975) On optimal growth under uncertainty. Journal of Economic Theory 11, 329339.
Stokey, Nancy L. and Lucas, Robert E. Jr., with Edward Prescott (1989) Recursive Methods in Economic Dynamics. Cambridge, MA: Harvard University Press.
Weitzman, Martin L. (1973) Duality theory for infinite horizon convex models. Management Science 19, 783789.
Yano, Makoto (1989) Comparative statics in dynamic stochastic models–-Differential analysis of a stochastic modified golden rule state in a Banach space. Journal of Mathematical Economics 18, 169185.
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Macroeconomic Dynamics
  • ISSN: 1365-1005
  • EISSN: 1469-8056
  • URL: /core/journals/macroeconomic-dynamics
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×

Keywords

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed